Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 28, 2017, 9:06 PM CDT for Nolan County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2017, 9:06 PM CDT (02:06 UTC)
- Expired
- Mar 28, 2017, 9:30 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:15 PM CDT | TSTM WND GST 70 | 11 Sw Sweetwater, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 28, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
371
WFUS54 KSJT 290206
TORSJT
TXC353-290230-
/O.NEW.KSJT.TO.W.0010.170329T0206Z-170329T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
906 PM CDT TUE MAR 28 2017
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northwestern Nolan County in west central Texas...
* Until 930 PM CDT
* At 905 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Champion, or 11 miles southwest of Roscoe, moving
east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Champion around 910 PM CDT.
Roscoe around 920 PM CDT.
Sweetwater around 930 PM CDT.
Other locations impacted by this tornadic thunderstorm include I-20
Near The Nolan-Mitchell County Line, The Intersection Of Highway 70
And Ranch Road 53, The Intersection Of Ranch Road 608 And Highway 147
and Camp Boothe Oaks.
This includes Interstate 20 between Mile Markers 229 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3226 10030 3222 10066 3234 10067 3243 10066
3253 10045
TIME...MOT...LOC 0205Z 247DEG 47KT 3233 10068
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MC1 follow-up statement
853
WWUS54 KSJT 290213
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
913 PM CDT TUE MAR 28 2017
TXC353-290230-
/O.CON.KSJT.TO.W.0010.000000T0000Z-170329T0230Z/
Nolan TX-
913 PM CDT TUE MAR 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN NOLAN COUNTY...
At 913 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Champion, or 8 miles south of Roscoe, moving east at
50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sweetwater around 930 PM CDT.
Other locations impacted by this tornadic thunderstorm include I-20
Near The Nolan-Mitchell County Line, The Intersection Of Highway 70
And Ranch Road 53, The Intersection Of Ranch Road 608 And Highway 147
and Camp Boothe Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3226 10030 3222 10066 3234 10067 3243 10066
3253 10045
TIME...MOT...LOC 0213Z 248DEG 45KT 3233 10059
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:28 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Mar 28, 3:28 PM CDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Tue Mar 28 2017 .SHORT TERM... (Tonight and Wednesday) ...Severe weather expected this afternoon and tonight... There is a moderate risk of severe weather this afternoon and overnight along and north of I-20; with an elevated risk across the rest of West Central Texas. Scattered thunderstorms are expected to develop from Ozona to San Angelo to Brownwood, then northward into the Big Country this afternoon. Large hail, damaging winds, and localized flooding are possible. There is also the threat of an isolated tornado this afternoon and evening, mainly in the Big Country. A second line of thunderstorms will move east from the Permian Basin...into western sections of the Concho Valley and Big Country this evening, then across the rest of West Central Texas overnight. This second line of storms should be along a Sonora to San Angelo to Abilene line 9 to 11 PM. Winds will shift southwest after the line of storms moves through. Severe weather is also expected with this second line. A very unstable atmosphere is in place with MUCAPES of 3000 J/KG along with 0-6 KM bulk shear values of 45 to 60 KTS. Storms should exit eastern counties by daybreak Wednesday. A few wraparound showers are possible Wednesday afternoon, north of I-20, as the upper low moves east across North Texas. Downslope southwest to west winds should allow temperatures to rise into the upper 70s to lower 80s. 04 .LONG TERM... (Wednesday Night through Tuesday) Some wrap-around showers and thunderstorms will be possible across the northern Big Country Wedneday night as an upper low moves east our of the Panhandle. Highs on Wednesday will be in the mid 70 to upper 70s across the northern half of the area to near 80 over the southern half of the area. A cold front will move through the region Wednesday night with morning lows on Thursday in the upper 40s. Slightly cooler temperatures are expected behind the cold front on Thursday, with highs in the low to mid 70s. Upper level ridging will build into the area in the wake of the exiting upper low with dry conditions and afternoon highs warming into the mid and upper 80s on Friday. The next upper level low will move over New Mexico on Saturday bringing southwest winds aloft over the forecast area. There will be a chance of showers and thunderstorms over most of the forecast area Saturday through Sunday night as the upper low moves across the forecast area. Saturday highs will be around 80s with lower 70s on Sunday behind a Pacific cold front.Saturday and Sunday lows will be in the mid 50s. Monday and Tuesday will be dry with morning lows in the lower 50s. Afternoon highs on Monday and Tuesday will warm into the upper 70s and lower 80s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 48 72 / 80 10 10 0 San Angelo 53 80 48 78 / 80 5 0 0 Junction 54 81 49 76 / 90 5 5 0 Brownwood 54 79 49 73 / 90 10 5 5 Sweetwater 53 74 46 74 / 70 20 10 0 Ozona 52 78 48 77 / 80 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 28, 1:06 PM CDT, 8 hours before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 106 PM CDT Tue Mar 28 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291815- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 106 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk of severe thunderstorms this afternoon and evening in the Big Country, along and north of I-20. There is an enhanced risk of severe storms across the rest of West Central Texas this afternoon and overnight. Scattered thunderstorms, some severe, are expected to develop along and north of Sterling City...Ballinger...Brownwood line after 3 PM this afternoon. Large hail, damaging winds and localized flooding is possible. An isolated tornado is also possible. A second, north to south line of severe storms, is expected to develop early this evening in Crockett county, western Concho valley and Big Country...then move east across West Central Texas overnight. These storms will also be capable of large hail, damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of strong to severe thunderstorms is possible Saturday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 28, 7:18 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service San Angelo TX 718 PM CDT Tue Mar 28 2017 TXZ049-054-064>066-071>073-076>078-113-127-290330- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Jones-Taylor- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, STAMFORD, ANSON, HAMLIN, and ABILENE 718 PM CDT Tue Mar 28 2017 ....Severe Thunderstorm threat still continues this evening... At 7 pm...A new line of strong to severe thunderstorms is developing to the west of the Concho Valley near Midland...from west of Rankin to near Gail. These storms will move east into the Concho Valley and Western Big Country between 8 pm and 9 pm. Large hail, damaging winds, frequent lightning, and isolated tornadoes will be possible through the evening. Stay alert and watch for warnings. Have multiple ways to receive warnings. Be prepared for power outages.
Special weather statement, Mar 28, 7:36 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service San Angelo TX
736 PM CDT TUE MAR 28 2017
TXZ073-168-169-290115-
Menard TX-Kimble TX-Concho TX-
736 PM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBLE AND MENARD
COUNTIES UNTIL 815 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Fort Mckavett, or 17 miles southwest of Menard,
moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Menard around 810 PM CDT.
Other locations impacted by this storm include Us-83 Near The Menard-
Concho County Line, The Intersection Of US-
83 And Highway 29, The Intersection Of US-
83 And Ranch Road 1773 and Us-190 Near The Menard-
McCulloch County Line.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3070 10012 3072 10012 3114 9990 3099 9960
3094 9960 3094 9951 3064 9993
TIME...MOT...LOC 0036Z 216DEG 30KT 3072 9999
MCSpecial weather statement, Mar 28, 7:40 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
740 PM CDT TUE MAR 28 2017
TXZ098-290130-
Haskell TX-
740 PM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 830
PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haskell, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Haskell around 745 PM CDT.
Weinert around 805 PM CDT.
A tornado watch remains in effect until 1100 PM CDT for west central
Texas.
LAT...LON 3337 9947 3301 9972 3307 9996 3340 9985
3340 9947
TIME...MOT...LOC 0039Z 216DEG 29KT 3315 9980
MCLocal storm report, Mar 28, 8:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FUNNEL CLOUD 3 WSW WEINERT 33.31N 99.72W
03/28/2017 HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1700025
WILEYLocal storm report, Mar 28, 8:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 4 WSW STERLING CITY 31.83N 101.06W
03/28/2017 M58 MPH STERLING TX MESONET
&&
EVENT NUMBER SJT1700026
WILEYLocal storm report, Mar 28, 8:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
852 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG STERLING CITY 31.84N 100.98W
03/28/2017 STERLING TX LAW ENFORCEMENT
METAL ROOF RIPPED OFF HOME
&&
EVENT NUMBER SJT1700027
WILEYThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:36 PM CDT | Special Weather Statement | SJT | Menard | 39 min |
| Mar 28, 7:40 PM CDT | Special Weather Statement | SJT | Haskell | 50 min |
| Mar 28, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 44 min |
| Mar 28, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 23 min |
| Mar 28, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 44 min |
| Mar 28, 8:08 PM CDT | Tornado Warning | SJT | Irion | 22 min |
| Mar 28, 8:14 PM CDT | Tornado Warning | SJT | Sterling | 31 min |
| Mar 28, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 23 min |
| Mar 28, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 21 min |
| Mar 28, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 41 min |
| Mar 28, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 48 min |
| Mar 28, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 51 min |
| Mar 28, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 38 min |
| Mar 28, 9:16 PM CDT | Tornado Warning | SJT | Nolan | 29 min |
| Mar 28, 9:30 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 30 min |
| Mar 28, 9:32 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 43 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 64 min |
| Mar 28, 10:04 PM CDT | Special Weather Statement | SJT | Schleicher | 41 min |
| Mar 28, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Haskell, Jones, Shackelford, Taylor, Throckmorton | 61 min |
| Mar 28, 10:20 PM CDT | Special Weather Statement | SJT | Sutton | 40 min |
| Mar 28, 10:26 PM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| Mar 28, 10:31 PM CDT | Special Weather Statement | SJT | Runnels | 14 min |
| Mar 28, 10:42 PM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| Mar 28, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 51 min |
| Mar 28, 11:24 PM CDT | Special Weather Statement | SJT | Kimble | 51 min |
| Mar 28, 11:33 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 57 min |
| Mar 29, 12:04 AM CDT | Special Weather Statement | SJT | Brown, McCulloch, San Saba | 41 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.